Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Had typhoid fever, taken antibiotics. Feeling tired and stomach paining. Suggest? - Online Doctor Chats

Date : 05-Jun-2013
User rating for this question
Very Good Posted in: Abdominal Pain
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Doctor:How can I help you?
User:I reccently had typhoid fever from september 3rd
User:hi doctor
Doctor:How you doing now?
User:have taken antibiotics and now fever is gone
User:but i feel very tired and my stomach is paining
Doctor:Tiredness can be part of post infection.
Doctor:You may also have developed some gastritis due to medications.
Doctor:May I know which part of the stomach aches?
User:food is undigested and experiencing loose motion
User:lower abdominal part
Doctor:Is it on the right or left?
User:its kind of burning sensation
User:in the middle region
Doctor:Is it above the belly button or below the belly button?
User:even upper part is burning
User:uts there in both the regions
Doctor:Do you also have abdominal cramps?
Doctor:Since when is this pain been?
User:from 2-3 days
User:form yesterday facing loose motion problem as well
Doctor:Are you currently on any medications?
Doctor:Let me brief you.
Doctor:There are 2 possibilities that may explain the symptoms you have.
User:now the pain is more i am not comfortable
Doctor:1. The symptoms could be related to post infection.
Doctor:Body needs time to recovery and besides that the medications you had - antibiotics and analgesics can interfere with stomach and intestine inducing the symptoms.
Doctor:They generally subside with time with good nutritional food, less spicy diet as well as with rest.
User:ok wat is the 2nd possibility
Doctor:You may take antacid like Syp Gelusil 5ml three times a day before food along with proton pump inhibitors like omeprazole.
Doctor:Omeprazole / pantaprazole are prescription medications and you might need a prescription from your doctor.
Doctor:The second possibility is probably you have a repeat infection associated with intestines.
User:how to confirm this ?
Doctor:Occasionally when typhoid is not cured completely, the residual infections may cause such symptoms.
User:is it XXXXXXX ?
Doctor:The possibility of repeat infection is less likely in the absence of fever.
Doctor:So my suggestion is
User:but i took complete course as doctor suggested
Doctor:1. Wait and watch for a few days.
Doctor:2. Take Syrup Gelusil / Mucaine gel 5mg thrice a day before food.
Doctor:3. Omeprazole / pantaprazole can be taken for added benefits.
User:can this repeat infection be XXXXXXX ?
Doctor:4. Take prebiotic and probiotic drugs like Cap Valgut three times a day for a day.
User:should i start it immediately or wait for few days ?
Doctor:5. Multivitamins like Zivit once a day for a week.
Doctor:6. Rest well.
Doctor:you should be feeling better with these measures.
Doctor:The possibility of repeat infection is remote in the absence of fever.
User:thats gud
Doctor:However if you develop fever again, it is essential we rule out this by tests again.
User:cause i do not feel any fver now
Doctor:So do not worry about infection as far now.
Doctor:Follow my advice along with consuming less spicy food for few days, you should be recovering well.
Doctor:Have you followed?
Doctor:Do you have any queries?
User:yes am eating less spicy food
User:how should the diet be ?
User:and for how many days should i follow as its been one and half month already
Doctor:Your diet should not contain anything spicy.
Doctor:Plenty of vegetables and fruits is important.
User:you meant to say no spice at all or less spice is fine
Doctor:Drink lots of water - atleast 2 litres of water every day.
Doctor:As you have burning abdominal pain, it is better you avoid anything spicy for the next a week or two.
User:ok am following all this still feeling the pain
Doctor:You may add some spices later as you feel better.
User:ok fine
User:usually how long this affects generally
Doctor:I understand, hence my suggestion to use Syp Gelusil and Pantoprazole tables.
User:after typhoid its been one and half month i dont feel normal yet
Doctor:They should take care of this abdominal pain.
Doctor:Post infection weakness and abdominal complaints can last for weeks to month.
Doctor:I am not surprised to know that you haven't recovered well.
Doctor:The most common reason for delayed recovery is lack of proper rest.
Doctor:Usually we suggest patients with serious infections such as typhoid to rest for atleast a week or two
Doctor:before resuming work.
Doctor:So rest adequately and follow a healthy diet.
Doctor:The medications I suggested are for support.
User:i had taken 3 weeks off from work
User:do i need rest now as well ?
Doctor:They will help you in getting back to normal activities.
Doctor:So do not worry.
User:yes my only worry was if i develop complications from typhods
User:was thinking of tests again to rule out any risk
Doctor:Typhoid do cause some complications.
Doctor:In some instances we do experience recurrence of infection despite complete treatment.
Doctor:But such occurrence are not common.
Doctor:If all your current symptoms have developed recently,
Doctor:I mean if you recovered from the infection and then now developed these symptoms, then we need to check for other infections.
Doctor:Getting your blood counts repeated with stool test is warranted then.
Doctor:Have you followed?
Doctor:Are you there?
Doctor:Do you have any doubts/queries?
User:no i have not done any tests after the typhod treatment
User:should i take up any test ?
Doctor:Hope it is clear to you now.
Doctor:Do you have any other query?
Doctor:I have to close the window as you are not responding.
Doctor:Thanks for consulting me.
Doctor:Bye for now.
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor